Alert archive / Idaho / Wind Advisories in 2006

Wind Advisory 13, NWS Boise, ID

October 25, 2006Gooding County, Jerome County, Twin Falls County, Idaho

NWS Boise, ID issued this wind advisory at Oct 25, 2006, 8:26 AM MDT for Gooding County, Jerome County, Twin Falls County, Idaho. It took effect at Oct 25, 2006, 11:00 AM MDT. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Oct 25, 2006, 8:26 AM MDT (14:26 UTC)
In effect from
Oct 25, 2006, 11:00 AM MDT
Expired
Oct 25, 2006, 1:25 PM MDT
In force
2 hr
Issued by
NWS Boise, ID

Counties Gooding County, ID, Jerome County, ID, Twin Falls County, ID

The radar

The Pocatello radar (KSFX), 162 km from the middle of the area, began a volume at 14:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 2.4 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2006-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2006-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -150 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1370 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-150 m²/s²
0-3 km storm-relative helicity
-151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KBOI 251426
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
826 AM MDT WED OCT 25 2006

...GUSTY WEST WINDS TODAY...

.GUSTY WEST WINDS WILL CONTINUE THROUGH THE DAY AS HIGH PRESSURE
BUILDS RAPIDLY IN FROM OREGON. STRONGEST GUSTS WILL OCCUR IN EARLY
AFTERNOON. 

IDZ016-030-252300-
/O.NEW.KBOI.WI.Y.0013.061025T1700Z-061025T2300Z/
WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY-
826 AM MDT WED OCT 25 2006

...WIND ADVISORY IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON. 

SUSTAINED WEST WINDS WILL REACH 30 MPH WITH AFTERNOON GUSTS 
TO 45 MPH. WINDS WILL DIMINISH TO 15 TO 25 MPH BY SUNSET.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS75 KBOI 251925
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
125 PM MDT WED OCT 25 2006

IDZ016-030-252030-
/O.CAN.KBOI.WI.Y.0013.000000T0000Z-061025T2300Z/
WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY-
125 PM MDT WED OCT 25 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND
ADVISORY. 

AS OF 1 PM MDT SUSTAINED WEST WINDS HAD DECREASED TO 20 MPH WITH
GUSTS 35 TO 40 MPH IN THE ADVISORY AREA. WINDS WILL CONTINUE TO
DECREASE THROUGH THE AFTERNOON AND EVENING.. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Oct 25, 4:17 AM MDT, 4 hours 9 minutes earlier.

Area forecast discussion, Oct 25, 4:17 AM MDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
417 AM MDT WED OCT 25 2006

.SHORT TERM...TODAY THROUGH THURSDAY...SATELLITE AND RADAR SHOW AN
UPPER LEVEL LOW OVER THE TREASURE VALLEY THIS MORNING WITH GUSTY
WINDS AT MANY LOCATIONS OF SE OREGON AND SW IDAHO. WINDS WERE
GENERALLY 10-20 MPH ACROSS OREGON AND 20-30 MPH ACROSS IDAHO
ALTHOUGH MANY SITES IN THE WEST CENTRAL/BOISE MOUNTAINS WERE
SHELTERED. IN CONTRAST WINDIER LOCATIONS /LITTLE MCCOY CREEK AND
TWIN BUTTES RAWS/ WERE GUSTING AROUND 35-45 MPH. HIGH PRESSURE
WILL BUILD OVER THE REGION TODAY WITH NORTH WINDS OF 30-40 KTS AT
700 MB/10K FT BEHIND THE EXITING UPPER LEVEL LOW CENTER. HIGH
TEMPERATURES WILL BE 5-10F COLDER IN THE LOWER TREASURE VALLEY AND
10-25F COLDER IN THE MOUNTAINS WITH THE GREATEST COOLING ACROSS
THE SW IDAHO MOUNTAINS WHICH WERE AHEAD OF THE FRONT THROUGH
TUESDAY AFTERNOON. BROAD WESTERLY FLOW ALOFT WILL BRING A BROAD
HIGH PRESSURE FOR TONIGHT AND THURSDAY WITH SOME HIGH CLOUDINESS
MAINLY ACROSS N ZONES AND MOSTLY CLEAR SKIES SOUTH. THIS PATTERN
WILL BRING ANOTHER COLD NIGHT INCLUDING FREEZING TEMPERATURES IN THE
TREASURE VALLEY. HIGH PRESSURE AT THE SURFACE AND ALOFT THURSDAY
WITH AROUND 10F WARMING AROUND 8-9KFT AND 1-3F WARMING IN THE SW
ID VALLEYS...AND LIGHT WINDS.

.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...CONFIDENCE GROWING
THAT THIS WILL BE A DRY PERIOD WITH WARM TEMPERATURES. EXTENT OF
WARMING IN QUESTION BUT LACK OF PRECIP IS LOOKING MORE CERTAIN.
NEXT CHANCE OF PRECIP COMES EARLY NEXT WEEK AS A NEW PACIFIC
SYSTEM HEADS IN. CONFIDENCE IN HOW THIS SYSTEM WORKS OUT IS LOW
BUT A PROGRESSIVE PATTERN OF SOME SORT WITH PACIFIC STORMS MOVING
INLAND DOES LOOK LIKE A GOOD SOLUTION.

&&

.AVIATION...STRONG COLD FRONT NOW WELL EAST OF THE AREA. UPPER TROF
SINKING SOUTHEAST THROUGH OREGON WILL CROSS IDAHO TAKING SHOWERS
WITH IT. BY AFTERNOON THE OREGON PORTION WILL BE DRYING OUT WHILE
SHOWERS PERSIST OVER THE CENTRAL MOUNTAINS OF IDAHO. BY TONIGHT THE
SYSTEM WILL BE WELL TO THE EAST. WINDS WILL CONTINUE THROUGH THE
MORNING HOURS AND DECREASE IN THE AFTERNOON. MOSTLY VFR CLOUDS WITH
THIS SYSTEM BUT IN THE MOUNTAINS LOOK FOR OBSCURATION THROUGH THE
DAY CLEARING OUT TONIGHT.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...NONE.
&&

WEATHER.GOV/BOISE

SHORT TERM...VM
LONG TERM AND AVIATION...PRF
Hazardous weather outlook, Oct 25, 5:17 AM MDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
517 AM MDT WED OCT 25 2006

IDZ012-014>016-028>030-ORZ061-063-064-261130-
LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY-
SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-CAMAS PRAIRIE-
OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-HARNEY COUNTY-
MALHEUR COUNTY-LOWER TREASURE VALLEY OR-
417 AM PDT WED OCT 25 2006 /517 AM MDT WED OCT 25 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IDZ011-013-ORZ062-261130-
WEST CENTRAL MOUNTAINS-BOISE MOUNTAINS-BAKER COUNTY-
417 AM PDT WED OCT 25 2006 /517 AM MDT WED OCT 25 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
IDAHO AND NORTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Idaho, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.